This happens more often than you think. Since having your heart attack all you can think about is how close you came to loosing everything. Life is short and you almost proved how short it is. The insomnia is you thinking about life. You need to get a grip and be thankful that it was not your time and enjoy what you have. You may have to see a religious person or a therapist. Sometimes you need a dose of reality, You are blessed.
Not me personally, but my dad. Tossed and turned all the time. Up and down, in and out of bed etc. He would say, "Oh, just a case of the jitters, afraid I won't wake up again." Nonsensical comments because he got a clean bill of health after his heart attack and recuperation time. You went through hell, both emotionally and physically. Of course this is normal. Some people handle it well, others don't. As long as your health is good and your heart is good, maybe ask your cardiologist for a sleep aid to take at bedtime. Heart attacks are very very serious. You made it through! Look for that comfort zone in your mind, come to terms with what happened, accept it, and move on. Surround yourself with the people you love and love you back! What you don't need is anxiety and worries about a repeat of what happened to you. Let the stressors in your life go.
Stay on your meds, take a deep breath, and say, "Hey, this is my life and I'm going to be happy living it!" You will always find people here to support you.
There's a 5k marathon coming up soon in chicago. With my broken back and your heart attack, we can switch off pushing eachother in the wheelchair?? We'll make it about half a block and say, "At least we tried!" Just a joke. Get some sleep and enjoy the day!
Yes, a large number of patients who survived a heart attack suffer with insomnia. Most of it comes from the time of night in which your HA took place. The other come from stress and last is fear. If it continues for any amount of time you need to talk to your doctor because it maybe a sign of depression. Looking for some form of support is signs that you are headed in the right direction.
Insomnia, glad to hear you went to doctor & got a sleeping aid, but what about during the day? Are you sill very anxious, & what did your doctor prescribe? I have heard about a lot of excuse the pun, nightmares about ambien, & hope this is not what was prescribled for you. A dose of .5 mg of xanax would have done the job & especially if you added benadryl or TylenolPM which has the benadry in it The combination of the two work wonderfully for relaxtion & sleep together, plus a small dose of the xanax can be helpful during the day for anxiety too. It is a wonderful drug. I hope you are sleeping better, but am curious as to what you are taking...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Nov 2009 • 2 answers
Posted 21 Nov 2009 • 2 answers
Posted 2 Jan 2010 • 1 answer
I've been taking Gabapentin for about 12 days now. I am up to 1200mg a day working up to 1800mg for?
Posted 28 Apr 2010 • 6 answers
Posted 23 Mar 2011 • 3 answers